New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Mar 2007
Total Posts : 194
   Posted 8/23/2007 6:00 AM (GMT -6)   
I have problems off and on where I cant seem to have a period. I have not had one in 4 months and 4 days after starting steriods one hit me  HARD. I woke up this morning to a disaster! I am sooo happy I finally one , is this what happens with steriods?

Veteran Member

Date Joined Jan 2005
Total Posts : 8616
   Posted 8/23/2007 8:57 AM (GMT -6)   
He Chaya . . . I hope someone else will know the answer to that one . . . but I can tell you that I had erratic periods and, like you, woke up to some real disasters. The good news is that that usually brought relief from some of the pain and being very "wired".

In His Grip,
AlwaysRosie          "We can't control the waves, but we can learn to surf!"
Psalms 139
Co-Moderator Lupus Forum
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's
Healing Well:  Lupus Resources
Lupus Foundation of America (LFA) Facts and Overview: Lupus.Org
Criterea for Diagnosing Lupus:  Lupus Criterea 
Find a Lupus Foundation Chapter near you: Lupus Chapter Locator

Veteran Member

Date Joined Jul 2005
Total Posts : 5403
   Posted 8/23/2007 9:18 AM (GMT -6)   
Chaya, I have read that prednisone can result in changes in menstrual cycle. I have heard on and off from members here that they have had irregular periods after being on prednisone. It's worth talking to your doc about though, especially if it's something new.
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears



Please allow HealingWell to continue helping others by donating:


Co-Moderator: Lupus and CFS Forums

Regular Member

Date Joined Jan 2007
Total Posts : 34
   Posted 8/23/2007 10:53 AM (GMT -6)   
Hi Chaya,

I am sorry you are having this trouble. Stress is also something that can afffect your cycle. I agree with Hippie, if this is new, I would definitely check with your doc. Hope you feel better soon.

dx - sle 2001, fibro 2006, depression

Regular Member

Date Joined Jul 2007
Total Posts : 261
   Posted 8/23/2007 7:53 PM (GMT -6)   
Hi, Chaya. I can tell you that especially last year when I was on such high doses of prednisone, my periods stopped. It had me very concerned for a while. My rheumy at that time was a jack*** and really didn't help me with an explanation. He just said "As you taper the prednisone we'll see what happens, and go from there". He knew it was the prednisone, he was just a jerk! It was again Daniel Wallace's book that definitely informed me that prednisone can cause problems with you menstrual cycle. I don't remember his exact wording and how he explained it, but he helped me more than my rheumy did! As I've gradually tapered down, my periods have slowly returned, and now on 9mg they are just a little lighter than they used to be. I don't understand though, if you are just now starting the prednisone why you haven't had one for 4 mos. I can't explain the BIG one either. I just know that prednisone disrupts almost every normal cycle in your body. It might be something else to go over with your rheumy. Take care,
Always looking for the silver lining, Sharen

SLE '06, Sjogren's '06, Traumatic Head Injury '94
Prednisone 10mg and tapering, Caltrate 1200mg, Multi-vitamin, Prevacid 30 mg, Actonel 35mg

Regular Member

Date Joined Apr 2007
Total Posts : 43
   Posted 8/26/2007 11:36 PM (GMT -6)   
This won't really help, but it is related. For several year I have had my cycle every 3-4 months, usually fairly short and light. Almost 2 1/2 years ago I was diagnosed with Polycystic ovarian syndrome and came to just expect no period fro 3 to 4 months at a time. The month I went into the hospital for the first time (February) they started me on Prednisone. Since then I have had my period every month until this last month. I'm not really sure what to think about it.

Diagnosis: Lupus Pneumonitis with Chronic Pulmonary Hemmorrhage and Anemia, Polycystic Ovarian Syndrome, Migraines and Severe Obstructive Sleep Apnea

Medications and Supplements: 60 mg Prednisone, 150 mg Imuran, 25 mg Prilosec, advair 2x daily, Flonase, 100 mg Dapsone, albuterol inhaler, 50 mg visteral, 500/5 Vicoden, 25 mg Phenergan, 1800 mg Calcium w/ Vitamin D, Iron pill 2x daily, Midrin, Imitrex, Nystatin

Regular Member

Date Joined Sep 2005
Total Posts : 250
   Posted 8/29/2007 1:42 AM (GMT -6)   
You're lucky -- mine is SOOOO heavy now. It used to be light to normal. I'm wearing the heaviest tampon and a pad just to prevent accidents! It seems like I'm always on the rag since I've had lupus and prednisone in my life.
Take care,
Diagnosed with lupus in May 2005
Daily Medications:
Prednisone, 5 mg
Imuran, 50mg 2x a day
Warfarin, 5 mg / day
Zoloft, 100 mg / day
Plaquanil, 200 mg 2x a day
Nexium, 20 mg / day
Tramadol, 50 mg 2x a day (as needed) and Tylenol
1500mg calcium
2000 IU of Vitamin D
400mg magnesium
Centrum Silver (and I am 30!)

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 5:31 AM (GMT -6)
There are a total of 2,713,293 posts in 299,178 threads.
View Active Threads

Who's Online
This forum has 153758 registered members. Please welcome our newest member, MJ0404.
194 Guest(s), 2 Registered Member(s) are currently online.  Details
George_, island time

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer